Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jan 9, 2024, 12:26 PM EST for 4 counties in Georgia; 4 counties in South Carolina. It was in force for 64 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 12:26 PM EST (17:26 UTC)
- Expired
- Jan 9, 2024, 1:30 PM EST
- In force
- 64 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC, McCormick County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 123 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 12:27 PM EST | TSTM WND DMG | 3 Ese Mistletoe Sp, GA | Tree down on Tom Bartles Rd and Ray Owens Rd. |
| Jan 9, 12:30 PM EST | TSTM WND DMG | 1 Nw Appling, GA | Downed tree. |
| Jan 9, 12:30 PM EST | TSTM WND DMG | 2 N Harlem, GA | Tree down on George Walton Dr. |
| Jan 9, 12:30 PM EST | TSTM WND DMG | 4 N Harlem, GA | Tree down on Old Union Rd. |
| Jan 9, 12:30 PM EST | TSTM WND DMG | Appling, GA | Tree down on Shucraft Rd at Hwy 221. |
| Jan 9, 12:35 PM EST | TSTM WND DMG | 4 Nnw Grovetown, GA | Tree down on William Few Pkwy near Grovetown High School and power outages reported. |
| Jan 9, 12:40 PM EST | TSTM WND DMG | 3 Wsw Evans, GA | Downed tree. |
| Jan 9, 12:51 PM EST | TSTM WND DMG | 7 Wsw Murphys Estates, SC | Downed tree on powerline Stevens Creek Road and Andrews Way. |
| Jan 9, 1:04 PM EST | TSTM WND DMG | 3 Sse Evans, GA | Two closed doors at an industrial storage building were ripped off their hinges by the wind near the intersection of Jimmy Dyees and Wrightsboro Rd. |
| Jan 9, 1:15 PM EST | TSTM WND DMG | 3 Se Augusta Daniel Fie, GA | Tree down on 2100 block of Croft Rd. |
| Jan 9, 1:15 PM EST | TSTM WND DMG | 7 Wnw Waynesboro, GA | Tree down partially blocking roadway on Quaker Rd at Spread Oak Rd. |
| Jan 9, 1:15 PM EST | TSTM WND GST 64 | 2 Sw Murphys Estates, SC | Report of a 64 mph wind gust measured at a home weather station near Murrah Rd and Copeland Cir. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 11:41 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 799 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WUUS52 KCAE 091726
SVRCAE
GAC033-073-189-245-SCC003-037-065-081-091830-
/O.NEW.KCAE.SV.W.0004.240109T1726Z-240109T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1226 PM EST Tue Jan 9 2024
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Eastern McDuffie County in east central Georgia...
Columbia County in east central Georgia...
Northwestern Burke County in east central Georgia...
Richmond County in east central Georgia...
Central Edgefield County in central South Carolina...
South central Saluda County in central South Carolina...
West central Aiken County in central South Carolina...
Southeastern McCormick County in central South Carolina...
* Until 130 PM EST.
* At 1224 PM EST, severe thunderstorms were located along a line
extending from near Hamilton Branch State Park to 6 miles southwest
of Harlem to near Davisboro, moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
North Augusta, Grovetown, Evans, Thomson, Fort Eisenhower, Augusta,
Martinez, Belvedere, Clearwater, Edgefield, Hephzibah, Harlem,
Johnston, Glendale, Gough, South Augusta, Clarks Hill Recreation
Area, Edgefield County Airport, Mistletoe State Park, and
Summerville.
This includes the following highways...
Interstate 20 in Georgia between mile markers 174 and 201.
Interstate 20 in South Carolina between mile markers 0 and 9.
Interstate 520 in Georgia between mile markers 1 and 13.
Interstate 520 in South Carolina between mile markers 17 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!
A Tornado Watch remains in effect until 600 PM EST for east central
Georgia...and central South Carolina.
&&
LAT...LON 3363 8244 3369 8228 3369 8222 3370 8224
3392 8171 3308 8212 3305 8229 3312 8228
3322 8223 3326 8225 3331 8234 3331 8239
3334 8244 3336 8254
TIME...MOT...LOC 1724Z 248DEG 29KT 3371 8229 3338 8242 3304 8260
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
HC1 follow-up statement
390
WWUS52 KCAE 091813
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
113 PM EST Tue Jan 9 2024
GAC189-SCC065-091823-
/O.CAN.KCAE.SV.W.0004.000000T0000Z-240109T1830Z/
McDuffie GA-McCormick SC-
113 PM EST Tue Jan 9 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCDUFFIE AND
SOUTHEASTERN MCCORMICK COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM EST for east central
Georgia...and central South Carolina.
LAT...LON 3392 8171 3308 8212 3305 8229 3312 8228
3322 8223 3379 8203
TIME...MOT...LOC 1813Z 248DEG 29KT 3385 8187 3352 8200 3318 8218
$$
GAC033-073-245-SCC003-037-081-091830-
/O.CON.KCAE.SV.W.0004.000000T0000Z-240109T1830Z/
Columbia GA-Burke GA-Richmond GA-Edgefield SC-Saluda SC-Aiken SC-
113 PM EST Tue Jan 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EST
FOR EAST CENTRAL COLUMBIA...NORTHWESTERN BURKE...CENTRAL RICHMOND...
CENTRAL EDGEFIELD...SOUTH CENTRAL SALUDA AND WEST CENTRAL AIKEN
COUNTIES...
At 113 PM EST, severe thunderstorms were located along a line
extending from near Johnston to Augusta National Golf Club to 6 miles
northeast of Gough, moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
North Augusta, Evans, Martinez, Fort Eisenhower, Augusta, Belvedere,
Clearwater, Edgefield, Hephzibah, Johnston, Glendale, Gough, South
Augusta, Edgefield County Airport, Midtown, Summerville, Augusta
Mall, Daniel Field, Village Plaza Shopping Center, and Augusta
National Golf Club.
This includes the following highways...
Interstate 20 in Georgia between mile markers 194 and 201.
Interstate 20 in South Carolina between mile markers 0 and 9.
Interstate 520 in Georgia between mile markers 1 and 13.
Interstate 520 in South Carolina between mile markers 17 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM EST for east central
Georgia...and central South Carolina.
For your protection move to an interior room on the lowest floor of a
building.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!
&&
LAT...LON 3392 8171 3308 8212 3305 8229 3312 8228
3322 8223 3379 8203
TIME...MOT...LOC 1813Z 248DEG 29KT 3385 8187 3352 8200 3318 8218
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 10:54 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 9, 10:54 AM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1054 AM EST Tue Jan 9 2024
.SYNOPSIS...
A strong storm system will move across the region today and
tonight. This storm system will produce very strong and gusty
winds, potential for significant severe thunderstorms and heavy
rain which could lead to river flooding. Dry weather returns for
Wednesday and Thursday with another strong low pressure system
expected for Friday and Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Impacts from the storm will be across the area today then
gradually subside tonight. A wind advisory remains in effect
from through 10 pm EST tonight.
Warm front has moved rapidly north of the area this morning with
dew points throughout the southern half of the forecast area
rising into the 60s. SPC mesoanalysis indicates winds around
925mb are up to around 60 knots with 850mb winds up to 70 knots.
As expected, stronger winds have been mixing down this morning
with numerous gusts around 35 mph to this point and winds
expected to further increase as the line approaches. As far as
impacts are concerned, we have already received several reports
of tree damage across portions of the area, likely owing
partially to saturated soils in combination with the winds. This
may lead to power outages into this afternoon.
Turning gears to the severe threat, the line of convection is
just to our west, pretty much on the doorstep of the CSRA. The
KCAE VAD wind profiler shows impressive hodographs with
plentiful 0-3 and 0-1 km SRH to support the tornado potential
that has been highlighted. The question will be instability, of
which there is limited just ahead of the line to this point.
This is likely why tornado warnings to the west have been
limited to far southern Georgia. Still we continue to watch the
line as it moves into the area with indications that a bit more
destabilization in the far eastern area. Bottom line the
widespread wind damage associated with the convection is
expected to continue into the area but the tornado threat may be
a bit more favored southeast of the I20 corridor. The line will
quickly move through the area exiting last this afternoon in the
eastern area.
Rainfall amounts to this point have been around a quarter to a
half inch. With convection with the line, could see rain rates
between an 1 to 1.5 inches an hour. With the line moving very
quickly through the area, this is not expected to cause
widespread flash flooding issues, however, urban or poor
drainage areas could experience some lower end flooding. With
widespread moderate to heavy rain in the Upstate, however, river
flooding is expected by mid to late week. More info in the
hydrology section.
Winds remain strong and gusty behind the line of convection. As
the cold front moves east of the area this afternoon winds will
gradually begin subsiding however winds tonight will be
southwesterly around 20 mph with gusts around 30 mph.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Wednesday and Wednesday night: Winds will still be elevated on
Wednesday morning with a very tight pressure gradient in place
over the region. Although the rainfall will have moved out of
the area, we may still see some gusts up to 30 mph during the
morning and through the early afternoon. This may prompt a Lake
Wind Advisory. Winds will finally weaken heading into the late
afternoon and evening. Temperatures on Wednesday and Wednesday
night will be near normal with highs in the low to mid 50s and
lows around freezing.
Thursday and Thursday night: Dry weather continues for Thursday
with light SW winds. The warm advection through SW winds
should allow us to be warmer than the previous day, with highs
in the mid 50s to around 60 degrees. As surface high pressure
shifts offshore overnight we will see an increase in moisture
and cloud coverage. Although it's possible that showers may move
into the region overnight, it's more likely that rainfall will
hold off until Friday morning. About 20 percent of NBM members
have measurable precip prior to 12Z. Lows overnight should also
be warmer than the previous night due to cloud cover with values
in the mid to upper 30s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Despite model ensembles showing a moderate degree of spread in
the intensity and timing of the synoptic features during the
long term, the general pattern is consistent. Troughs or
troughing over the eastern US accompanied by a series of low
pressure/frontal systems moving through the Southeast. The
system with the highest confidence is Friday where a strong
surface low develops in response to an upper level trough
lifting into the Great Lakes region. The model guidance somewhat
resembles the system which moved across the area the Tuesday
prior however the low level jet will likely be weaker. Mean 850
mb winds from the LREF are around 60 kts with about 90 percent
of the members below 70 kts. The strength of the low level jet
will still need to be monitored in the coming days for the
potential impacts of downed trees and power outages. In any
case, widespread rainfall appears likely from Friday morning
into the afternoon. There is potential for thunderstorms and
severe weather given the strength of the jet and the potential
for weak conditional instability. As the timing of the system
and strength of the jet becomes more clear we will have a better
picture of the specific severe threats.
Behind the Friday system, there will be a period of dry weather
for the weekend with below normal temperatures. Breezy
conditions will linger into Saturday given the strength of the
pressure gradient and cold advection. A Wind or Lake Wind
Advisory may be needed. Early next week, ensemble guidance shows
the potential for yet another surface low to develop with upper
troughing favored across the eastern US. Although this time the
system is likely to be much weaker compared to the previous
two. The majority of GEFS and ECMWF members either show a weak
low moving south of the area or high pressure dominant over the
region. This would support at least a chance of precipitation
early next week, but the spread is too high to glean specifics.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Restrictions along with very strong and gusty winds to dominate
the TAF period.
Strong storm system continues marching into the eastern US with
rain overspreading the terminals. Several concerns for the TAF
period with shear being the first concern. Expect significant
shear through the day up to 60 knots this afternoon into this
evening before diminishing. Thunderstorms this afternoon will
also mix the strong winds to the surface with damaging winds and
tornadoes possible. Locally heavy rainfall is also possible.
Surface winds through the day will also be strong and gusty with
southeasterly around 25 knots and gusts around 35 knots and
higher near thunderstorms. Conditions will begin slowly
improving very late in the period however restrictions are
expected through the end of the period.
EXTENDED AVIATION OUTLOOK...Breezy through the day Wednesday.
Increasing confidence in restrictions in showers and possibly
thunderstorms along with breezy and gusty winds return Friday
and Friday night.
&&
.HYDROLOGY...
Moderate to heavy rainfall is expected with the strong low pressure
system late tonight into Tuesday night. Rainfall amounts are
expected to range between 1.5 and 2.5 inches with locally
higher amounts possible. The highest amounts will be in the
western Midlands and northern CSRA with higher amounts expected
across the Upstate. The potential for flash flooding is
currently low, however the storm total rainfall is creating
moderate to high confidence in river flooding from the middle of
the week into next weekend. This is compounded by the forecast
for several inches of rain expected to fall in the headwaters of
our rivers.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 10 PM EST this evening for GAZ040-063>065-
077.
SC...Wind Advisory until 10 PM EST this evening for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
Flood Watch until 10 PM EST this evening for SCZ016-115-116.
&&Hazardous weather outlook, Jan 9, 4:39 AM EST, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 439 AM EST Tue Jan 9 2024 GAZ040-063>065-077-SCZ018-020>022-025>031-035-037-038-041-135>137- 100945- Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-Aiken- Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- 439 AM EST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 10 PM EST TUESDAY... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A very strong and impactful low pressure system will march across the eastern US today through tonight. Across the Midlands of SC and CSRA of GA winds are expected to be very strong with gusts around 45 mph. Strong to severe thunderstorms with damaging winds and isolated tornadoes will also be possible late this morning through this evening. Heavy rainfall is also expected which could lead to river flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated winds continue into Wednesday morning, a Lake Wind Advisory may be needed. Another storm system may bring strong winds and possibly severe weather to the area Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. SCZ016-115-116-100945- Chesterfield-Northern Lancaster-Southern Lancaster- 439 AM EST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 10 PM EST TUESDAY... ...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flood Watch. A very strong and impactful low pressure system will march across the eastern US today and tonight. Across the Midlands of SC and CSRA of GA winds are expected to be very strong with gusts around 45 mph. Strong to severe thunderstorms with damaging winds and isolated tornadoes will also be possible late this morning through this evening. Heavy rainfall is also expected which could lead to flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated winds continue into Wednesday morning, a Lake Wind Advisory may be needed. Another storm system may bring strong winds and possibly severe weather to the area Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
In the hours before
Local storm report, Jan 9, 11:02 AM EST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1102 AM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Non-Tstm Wnd Dmg 4 SE Saluda 33.96N 81.73W
01/09/2024 Saluda SC Law Enforcement
SC Highway Patrol reports power lines in
roadway on Ridge Spring Hwy.
1028 AM Non-Tstm Wnd Dmg 7 NW Edgefield 33.88N 82.01W
01/09/2024 Edgefield SC Law Enforcement
SC Highway Patrol reports tree in roadway on
US 25 near Jake Bryan Rd.
&&Local storm report, Jan 9, 11:14 AM EST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1114 AM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM Non-Tstm Wnd Dmg 7 WSW Plant Vogtle 33.10N 81.88W
01/09/2024 Burke GA Emergency Mngr
Tree down blocking entire roadway on Seven
Oaks Rd near Botsford Church Rd.
&&
JAQLocal storm report, Jan 9, 11:23 AM EST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1123 AM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM Non-Tstm Wnd Dmg Lancaster 34.72N 80.77W
01/09/2024 Lancaster SC Emergency Mngr
Scattered trees down over most of the
county. Approximately 1080 power outages
reported in the county.
&&
JAQLocal storm report, Jan 9, 12:05 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1205 PM EST TUE JAN 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM NON-TSTM WND DMG 7 SE MAYESVILLE 33.91N 80.14W
01/09/2024 SUMTER SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREE IN ROADWAY ON
US 378 EAST NEAR SERENITY CIR.
&&
JAQLocal storm report, Jan 9, 12:19 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1219 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM Tstm Wnd Dmg 6 WSW Mccormick 33.87N 82.38W
01/09/2024 McCormick SC 911 Call Center
Trees down across the Savannah Lakes area in
the vicinity of Hwy 378 and Hwy 7.
1208 PM Flood 3 SSW Mount Carmel 33.96N 82.54W
01/09/2024 McCormick SC 911 Call Center
Flooding on Hesters Bottom Campground and on
Hwy 28 near Long Cane. Extent of flooding
unknown.
&&Local storm report, Jan 9, 12:26 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1226 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM Tstm Wnd Dmg 4 SW Lincolnton 33.75N 82.52W
01/09/2024 Lincoln GA Emergency Mngr
Trees and power lines down on Hwy 378 at
Crook Rd.
1201 PM Tstm Wnd Dmg 6 S Lincolnton 33.71N 82.47W
01/09/2024 Lincoln GA Emergency Mngr
Trees and powerlines down on 3200 block of
Hwy 220.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:25 AM EST | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie | 50 min |
| Jan 9, 11:44 AM EST | Severe Thunderstorm Warning | CAE | Columbia, McDuffie | 46 min |
| Jan 9, 12:04 PM EST | Areal Flood Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 3 hr |
| Jan 9, 12:14 PM EST | Severe Thunderstorm Warning | CAE | Columbia, Lincoln | 61 min |
| Jan 9, 12:47 PM EST | Severe Thunderstorm Warning | CAE | Burke | 43 min |
| Jan 9, 1:12 PM EST | Severe Thunderstorm Warning | CAE | Burke, Richmond | 48 min |
| Jan 9, 1:59 PM EST | Severe Thunderstorm Warning | CAE | Burke | 61 min |
| Jan 8, 9:22 PM EST | River Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 12 days |
| Jan 9, 12:39 PM EST | Areal Flood Advisory | CAE | Newberry | 2 hr |
| Jan 9, 1:08 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Fairfield, Lexington, Newberry, Richland and 1 more | 52 min |
| Jan 9, 1:17 PM EST | Severe Thunderstorm Warning | CAE | Lancaster | 43 min |
| Jan 9, 1:36 PM EST | Areal Flood Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Edgefield, Fairfield and 6 more | 3 hr |
| Jan 9, 1:55 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Chesterfield, Fairfield, Kershaw, Lancaster, Lexington and 2 more | 65 min |
| Jan 9, 2:15 PM EST | Tornado Warning | CAE | Fairfield, Lexington, Richland | 20 min |
| Jan 9, 2:22 PM EST | Areal Flood Advisory | CAE | Bamberg, Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw and 6 more | 3 hr |
| Jan 9, 2:47 PM EST | Tornado Warning | CAE | Bamberg, Calhoun, Orangeburg | 28 min |
| Jan 9, 2:58 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 32 min |
| Jan 9, 2:58 PM EST | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Kershaw, Lee, Lexington and 3 more | 47 min |
| Jan 9, 3:13 PM EST | Tornado Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 32 min |
| Jan 9, 3:26 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 49 min |
| Jan 9, 3:44 PM EST | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Orangeburg, Sumter | 76 min |
| Jan 9, 3:58 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Lee | 62 min |
| Jan 9, 3:59 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 7 min |
| Jan 9, 4:13 PM EST | Tornado Warning | CAE | Lee, Sumter | 17 min |
| Jan 9, 4:23 PM EST | Flash Flood Warning | CAE | Lancaster | 112 min |
| Jan 9, 4:25 PM EST | Flash Flood Warning | CAE | Chesterfield | 3 hr |
| Jan 9, 5:19 PM EST | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 5 days |
| Jan 9, 5:31 PM EST | Areal Flood Advisory | CAE | Bamberg, Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw and 5 more | 119 min |
| Jan 9, 5:55 PM EST | River Flood Warning | CAE | Edgefield, McCormick | 22 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Severe Thunderstorm Warnings in South Carolina, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.